Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 27, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 9:54 PM CDT for Morgan County, Alabama. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 7, 2006, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:09 PM CDT | HAIL 1.75 | Trinity, AL | |
| Apr 7, 10:10 PM CDT | HAIL 0.88 | 2 Nw Hartselle, AL | |
| Apr 7, 10:12 PM CDT | TORNADO | Hartselle, AL | TORNADO ON THE GROUND...COMING IN VIA HWY 36. |
| Apr 7, 10:13 PM CDT | HAIL 2.75 | Decatur, AL | BASEBALL SIZE HAIL REPORTED NEAR THE BELTLINE. |
| Apr 7, 10:17 PM CDT | HAIL 2 | Decatur, AL | |
| Apr 7, 10:24 PM CDT | HAIL 1.75 | W Priceville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 080255
TORHUN
ALC103-080330-
/O.NEW.KHUN.TO.W.0027.060408T0254Z-060408T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
MORGAN COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1030 PM CDT
* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF TRINITY OR NEAR MOULTON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
TRINITY.
FLINT CITY.
DECATUR.
NEEL.
INTERSTATE 65.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3464 8710 3432 8711 3431 8678 3455 8670
3455 8685 3463 8696
$$
CBD2 follow-up statements
000
WWUS54 KHUN 080311
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1010 PM CDT FRI APR 7 2006
ALC103-080330-
/O.CON.KHUN.TO.W.0027.000000T0000Z-060408T0330Z/
MORGAN AL-
1010 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR MORGAN
COUNTY...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO JUST NORTHWEST OF NEEL...MOVING EAST AT 35 MPH.
MEDIA REPORTS INDICATE THAT DEBRIS HAS BEEN REPORTED NORTH AND
NORTHWEST OF HARTSELLE. THIS STORM SHOWS STRONG ROTATION AND HAS THE
POTENTIAL TO PRODUCE A SIGNIFICANT TORNADO AT ANY TIME.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BASHAM.
DECATUR.
PRICEVILLE.
SOMERVILLE.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3464 8710 3432 8711 3431 8678 3455 8670
3455 8685 3463 8696
$$
CBD000
WWUS54 KHUN 080321
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1019 PM CDT FRI APR 7 2006
ALC103-080330-
/O.CON.KHUN.TO.W.0027.000000T0000Z-060408T0330Z/
MORGAN AL-
1019 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR MORGAN
COUNTY...
AT 1010 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST
WEST OF HARTSELLE...MOVING EAST AT 45 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOMERVILLE.
PRICEVILLE.
THIS STORM HAS ALREADY PRODUCED BASEBALL SIZED HAIL...AND EXTENSIVE
DAMAGE IS LIKELY IN THE PATH OF THIS STORM.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAT...LON 3464 8710 3432 8711 3431 8678 3455 8670
3455 8685 3463 8696
$$
CBDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 7, 7:41 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 741 PM CDT FRI APR 7 2006 .RADAR UPDATE... ...SUPERCELL ALONG TN/AL LINE... GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF THIS STORM. IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND WER FROM KHTX. FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO INDICATING DAMAGING WINDS. THIS CELL REMAINS DANGEROUS AND WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN COUNTY TN. JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON COUNTY WITH THIS CELL. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Local storm report, Apr 7, 9:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO SW PHIL CAMPBELL 34.35N 87.71W
04/07/2006 FRANKLIN AL LAW ENFORCEMENT
TORNADO ON THE GROUND JUST SOUTHWEST OF PHIL CAMPBELL
&&
BCC/DLLocal storm report, Apr 7, 9:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TORNADO N COURTLAND 34.67N 87.31W
04/07/2006 LAWRENCE AL AMATEUR RADIO
TORNADO ON THE GROUND JUST NORTH OF THE CITY OF COURTLAND
&&
BCC/DLLocal storm report, Apr 7, 9:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL HAZEL GREEN 34.93N 86.57W
04/07/2006 M0.50 INCH MADISON AL AMATEUR RADIO
DIME SIZE HAIL.
0913 PM HAIL PHIL CAMPBELL 34.35N 87.71W
04/07/2006 M1.00 INCH FRANKLIN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 9:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TORNADO 4 W BELLE MINA 34.66N 86.95W
04/07/2006 LIMESTONE AL BROADCAST MEDIA
TORNADO ON THE GROUND NEAR CALHOUN COMMUNITY COLLEGE AND
U.S. 31.
&&
BCC/DLLocal storm report, Apr 7, 9:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
946 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL HARVEST 34.86N 86.75W
04/07/2006 M1.00 INCH MADISON AL EMERGENCY MNGR
&&
BCC/DLLocal storm report, Apr 7, 9:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
948 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL MADISON 34.70N 86.75W
04/07/2006 M0.75 INCH MADISON AL STORM CHASER
ALONG SLAUGHTER ROAD NEAR HUNTSVILLE/MADISON CITY LIMITS.
&&
BCC/DLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:55 PM CDT | Tornado Warning | HUN | Franklin | 50 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:08 PM CDT | Tornado Warning | HUN | Limestone | 37 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:01 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:26 PM CDT | Tornado Warning | HUN | Morgan | 34 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:26 PM CDT | Tornado Warning | HUN | Cullman | 49 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.